Alert archive / Ohio / Tornado Warnings in 2009
Tornado Warning 22, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jun 2, 2009, 5:36 PM EDT for Fairfield County, Hocking County, Pickaway County, Ohio. It was in force for 24 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2009, 5:36 PM EDT (21:36 UTC)
- Expired
- Jun 2, 2009, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fairfield County, OH, Hocking County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:45 PM EDT | TORNADO | 1 Se Amanda, OH | A POSSIBLE TORNADO WAS SIGHTED TOUCHING DOWN IN A WHEAT FIELD IN MADISON TOWNSHIP. TREES AND POWERLINES ARE DOWN ALONG ROUTE 159 IN SOUTHERN FAIRFIELD COUNTY. |
| Jun 2, 5:52 PM EDT | TSTM WND DMG | Amanda, OH | NUMEROUS POWER LINES AND TREES DOWN ALONG 159 FROM AMANDA TO THE COUNTY LINE. |
| Jun 2, 6:05 PM EDT | TSTM WND DMG | 1 Sw Rockbridge, OH | TREES AND POWERLINES DOWN REPORTED DOWN NEAR STARNER ROAD IN GOOD HOPE TOWNSHIP. |
| Jun 2, 6:05 PM EDT | TSTM WND DMG | 5 Ssw Rockbridge, OH | TREES DOWN BLOCKING ROADS ON STATE ROUTES 180, 374, AND 678 IN HOCKING COUNTY. |
| Jun 2, 6:05 PM EDT | HAIL 1 | Rockbridge, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:18 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KILN 022136 TORILN OHC045-073-129-022200- /O.NEW.KILN.TO.W.0022.090602T2136Z-090602T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 536 PM EDT TUE JUN 2 2009 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN FAIRFIELD COUNTY IN CENTRAL OHIO... WESTERN HOCKING COUNTY IN CENTRAL OHIO... SOUTHEASTERN PICKAWAY COUNTY IN CENTRAL OHIO... * UNTIL 600 PM EDT. * AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR STOUTSVILLE...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... ROCKBRIDGE... HOCKING HILLS STATE PARK... SUGAR GROVE... IN ADDITION...TARLTON...AMANDA...LAURELVILLE...US ROUTE 22 AT STATE ROUTE 159...CLEARPORT...ENTERPRISE...HIDEAWAY HILLS AND LAKE LOGAN STATE PARK ARE NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN OHIO. && LAT...LON 3967 8238 3940 8250 3951 8295 3971 8287 TIME...MOT...LOC 2136Z 282DEG 23KT 3962 8279 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 2, 4:31 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 2, 4:31 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 431 PM EDT TUE JUN 2 2009 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A SLOW MOVING COLD FRONT WILL AFFECT THE REGION TONIGHT INTO THURSDAY. HIGH PRESSURE AND DRIER AIR WILL FOLLOW THE FRONT FOR FRIDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... FRONTAL BOUNDARY REMAINS ACROSS SOUTHERN OHIO. WITH CAPES AROUND 2000 J/KG...THUNDERSTORMS HAVE DEVELOPED...SOME SEVERE...AND SEVERE THUNDERSTORM WATCH 323 IS IN EFFECT UNTIL 11 PM FOR ALL ILN COUNTIES EXCEPT THOSE IN WEST CENTRAL OHIO. WIND FIELDS ARE WEAK...SO EXPECT SEVERE THUNDERSTORMS TO WEAKEN AFTER SUNSET. STILL...FRONTAL CONVERGENCE WILL INCREASE OVERNIGHT...SO NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PERSIST. LOWS WILL BE IN THE 60S SOUTH OF I-70...WITH 50S NORTH. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... SHOWERS AND THUNDERSTORMS WILL CONTINUE ON WEDNESDAY AS THE FRONT SLIDES SLOWLY SOUTH. BEST CHANCE FOR SEVERE WEATHER WILL BE IN SOUTHERN COUNTIES WHERE INSTABILITY WILL PERSIST. CONDITIONS WILL BE DRIER BY WEDNESDAY NIGHT...THOUGH A CHANCE OF SHOWERS WILL STICK AROUND IN MOST LOCATIONS...ESPECIALLY SOUTH OF THE OHIO RIVER. TEMPERATURES WILL TOP OUT IN THE 60S IN NORTHERN LOCATIONS...WITH 70S IN THE SOUTH. LOWS ON WEDNESDAY NIGHT WILL AVERAGE AROUND 50...ABOUT 5 DEGREES BELOW NORMAL. && .LONG TERM /THURSDAY THROUGH MONDAY/... EMBEDDED MID LEVEL S/W LOOKS TO PROVIDE A LINGERING CHANCE OF POST FRONTAL SHOWERS ON THURSDAY. IN WESTERLY MID LEVEL FLOW...SFC HIGH PRESSURE BUILDS INTO THE GREAT LAKES PROVIDING DRY WX THURSDAY NIGHT INTO FRIDAY. NUMERICAL MODEL SOLNS SHOW A SHORTWAVE AND A SFC FRONT DROPPING INTO THE OHIO VALLEY ON SATURDAY AND STALLING OUT PARALLEL TO MID/UPR LVL FLOW ON SUNDAY. BEST DYNAMICS REMAIN NORTH TO THE NORTH...SO WL LIMIT MENTION OF CHC POPS FOR SHOWERS/THUNDERSTORMS NORTH...WHILE MAINTAINING A DRY FCST SOUTH. FOR SUNDAY WL MENTION LOW CHC POPS NORTH AND AND ONLY SLIGHT CHC SOUTH. IN SPLIT FLOW PATTERN NUMERICAL MODEL SOLN/S DIFFER ON THE PHASING AND THE POSSIBLE DEVELOPMENT OF AN UPR TROF OVER THE GREAT LAKES BY ERLY NEXT WEEK. HAVE TRENDED THE FCST SOLN TOWARD HPC GUID/ECMWF SOLN...WITH A SIGNIFICANT SFC WAVE TRACKING THRU THE GREAT LAKES ON MONDAY. WL THEREFORE INCREASE POPS ACRS THE ENTIRE FA SUNDAY NIGHT WITH 40 POPS ACRS ENTIRE FA ON MONDAY. WL LINGER SILENT SLIGHT CHC POPS FOR SHOWERS TUESDAY IN POST FRONTAL ENVIRONMENT. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... NORTH WINDS BEHIND THE FRONT HAVE WORKED TO THE I-70 CORRIDOR AND CU HAS BEGUN TO POP SOUTH OF HERE SINCE CONVECTIVE TEMP AROUND 85 HAS BEEN MET. NOTHING ON RADAR AS YET TO SAY THAT STORMS COULD REACH A CERTAIN TAF SITE...WILL AMEND IF POP UP STORMS FILL IN OVER A PARTICULAR AREA THIS AFTERNOON. BETTER CHANCE OF MORE NUMEROUS SHOWERS OCCURS AS THE FRONT DRIVES SOUTH AND UNDERCUTS THE MOIST AIRMASS. WITH THE LOSS OF DAYTIME HEATING...SOME OF THIS CU COULD GO SCATTERED EARLY IN THE OVERNIGHT PERIOD AND POSSIBLY RADIATE FOR SOME GROUND FOG. ONCE THE NORTHERLY WINDS KICK IN...TEMPS TAKE A NOSE DIVE AND VSBYS SHOULD BE REDUCED IN MIST THROUGH TOMORROW REGARDLESS OF WHETHER OR NOT CONVECTION IS ONGOING. UPSTREAM TODAY...THE NRN 1/4 OF OHIO WAS UNDER IFR CIGS WITH MVFR VSBYS. THIS STANDS A GOOD CHANCE OF BEING OVER OUR AREA TOMORROW. OUTLOOK...MVFR CONDITIONS IN SHOWERS AND SOME IFR IN HEAVIER THUNDERSTORMS IS POSSIBLE THROUGH THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...AR AVIATION...FRANKS
Hazardous weather outlook, Jun 2, 3:35 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 335 PM EDT TUE JUN 2 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-045-046-051>056- 060>065-070>074-077>082-088-031945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-UNION OH-DELAWARE- MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY- GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS- HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 335 PM EDT TUE JUN 2 2009 ...SEVERE THUNDERSTORM WATCH 323 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. AN EAST-WEST ORIENTED FRONT WILL BISECT THE REGION TODAY. THIS WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE ATMOSPHERE IS FORECAST TO BECOME MODERATELY UNSTABLE. THUS THERE IS THE POTENTIAL FOR SOME OF THE STORMS TO STRENGTHEN TO SEVERE LIMITS WITH HAIL AND DAMAGING WINDS BOTH BEING POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SPOTTER ACTIVATION IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. OHZ026-034-035-043-044-031945- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN- 335 PM EDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. AN EAST-WEST ORIENTED FRONT WILL BISECT THE REGION TODAY. THIS WILL BE THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE ATMOSPHERE IS FORECAST TO BECOME MODERATELY UNSTABLE. THUS THERE IS THE POTENTIAL FOR SOME OF THE STORMS TO STRENGTHEN TO SEVERE LIMITS WITH HAIL AND DAMAGING WINDS BOTH BEING POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SPOTTER ACTIVATION IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, Jun 2, 5:01 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL CENTERVILLE 39.82N 85.00W
06/02/2009 E1.75 INCH WAYNE IN TRAINED SPOTTER
&&
WOODRUMLocal storm report, Jun 2, 5:06 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
506 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL CENTERVILLE 39.82N 85.00W
06/02/2009 M1.75 INCH WAYNE IN TRAINED SPOTTER
&&
SITESLocal storm report, Jun 2, 5:07 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
507 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL RICHMOND 39.83N 84.89W
06/02/2009 M1.00 INCH WAYNE IN TRAINED SPOTTER
&&
SITESLocal storm report, Jun 2, 5:09 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
509 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL MOUNT STERLING 39.72N 83.27W
06/02/2009 E1.25 INCH MADISON OH TRAINED SPOTTER
&&
WOODRUMLocal storm report, Jun 2, 5:10 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
510 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 9 SW GROVE CITY 39.78N 83.19W
06/02/2009 E0.88 INCH PICKAWAY OH PUBLIC
NEAR MILE MARKER 88 ON I-71 IN PICKAWAY COUNTY.
&&
SITESLocal storm report, Jun 2, 5:32 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
532 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL CIRCLEVILLE 39.60N 82.94W
06/02/2009 E0.75 INCH PICKAWAY OH TRAINED SPOTTER
&&
SITESThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 10:27 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 48 min |
| Jun 1, 11:16 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 23 min |
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Montgomery | 45 min |
| Jun 2, 3:49 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Montgomery | 41 min |
| Jun 2, 3:51 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Madison | 39 min |
| Jun 2, 3:56 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 49 min |
| Jun 2, 4:07 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 53 min |
| Jun 2, 4:23 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Franklin, Madison, Pickaway | 37 min |
| Jun 2, 4:24 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 36 min |
| Jun 2, 4:50 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Madison, Pickaway | 40 min |
| Jun 2, 4:53 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 37 min |
| Jun 2, 5:09 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 51 min |
| Jun 2, 5:17 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Highland | 43 min |
| Jun 2, 5:20 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway | 40 min |
| Jun 2, 5:26 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 49 min |
| Jun 2, 5:27 PM EDT | Tornado Warning | ILN | Montgomery, Preble | 33 min |
| Jun 2, 5:47 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Ross | 43 min |
| Jun 2, 5:52 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble, Warren | 38 min |
| Jun 2, 5:56 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 49 min |
| Jun 2, 6:17 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 28 min |
| Jun 2, 6:18 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Montgomery, Warren | 42 min |
| Jun 2, 6:57 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 48 min |
| Jun 2, 7:04 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 41 min |
| Jun 2, 7:19 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Highland | 41 min |
| Jun 2, 7:28 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Warren | 35 min |
| Jun 2, 7:54 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Ross | 40 min |
Nearby
Tornado Warnings in Ohio, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.